MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes Endocarditis (1834); Presyncope (4410)
Date of Event 04/24/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
B3: event date is unknown, using boston scientific aware date.Literature citation: chaus, adib et al, watchman endocarditis: a novel complication.Wiley abstract.5161.
 
Event or Problem Description
Per literature, it was reported that: the patient had a chadsvasc score of 5 and a has-bled score of 3.A left atrial appendage (laa) closure procedure was being performed to treat paroxysmal non-valvular atrial fibrillation.A watchman access system (was) was positioned at the laa and a 21mm watchman closure device and delivery system (wds) were advanced.The wds was deployed and implanted without complications.One (1) month post index procedure, the patient presented with presyncope.Transesophageal echocardiogram (tee) imaging revealed an echo density in the aortic valve, posterior leaflet of the mitral valve and a possible echo density on the closure device.Coronary computed tomography angiography (ccta) demonstrated a small crescentic leak along the ieft posterior aspect of the closure device.Blood cultures were taken and grew staphylococcus epidermidis.In the physician's opinion, the closure device was thought to be the source of the endocarditis as post implantation imaging did not show any echo densities on the closure device or the valves.The patient was deemed a poor surgical candidate by the cardiothoracic surgery for closure device removal and the decision was made to continue intravenous antibiotics for six (6) weeks and then reevaluate for device removal.A few weeks later, the patient presented with septic shock and died shortly thereafter.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19219946
Report Number2124215-2024-25253
Device Sequence Number8198575
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10371
Device Catalogue Number10371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Other;
Patient Age88 YR
Patient SexFemale